I began taking ortho tri cyclen lo around February of this year and I haven't missed a single hormone pill yet. I haven't had sex during this time period either, unless one would count oral sex. In either case, I've been getting cramps, headaches, and increased breast tenderness, just typical PMS signs. It's 9 days until I'm due to start my period. I usually begin my period on the fourth day of my inactive (placebo) pills, so, currently, I only have 5 hormone pills left in this pack even though I'm 9 days from my period. I was wondering if it's normal for some women to have cramping (and general PMS symptoms) this early before their period while taking oral contraceptives. I know of cramping ahead of menstruation due to ovulation, but I was under the impression that birth control pills suppressed this ovulation. Perhaps I'm only cramping because I'm nearing the end of my hormone pills and thus the hormone levels are decreasing? I'm not terribly worried, but I am curious. I've had nausea and gas type stomach pains as well, but I've ascribed those to stress. My last gyno check-up was only a month ago and it was normal. I generally don't have terrible cramps, but it's a bit worse this time than usual.
I also did a search here on menstrual cramps prior to posting this, and I didn't really find a thread that answered my question with regards to the birth control as well as cramping/PMS, so I apologize if I'm double-posting a question that's already been answered. I have to admit that I'm new to message board posting : ) Thanks ahead of time to anyone who replies.
Posts: 1 | From: Atlanta, Georgia | Registered: May 2006
| IP: Logged |
I'd check in with your general doctor -- rather than your GYN -- on this, especially if it's been a while since you had a checkup, and especially since you're also having stomach issues.
You'll want to make sure, for examople, that this isn't something like a gallbladder issue, rather than something reproductive.
if everything looks fine by your doc, I wouldn't sweat it, and I'd bet you won't have these symptoms next cycle: it's possible you're just having a general hormonal shift in your body -- after all, BCPs don't take over the whole of your adrenal/endocrine system.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 67994 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.